Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

What are the causes for skin rash after taking prednisone taper?

User rating for this question
Answered by

Orthopaedic Surgeon
Practicing since : 1998
Answered : 4917 Questions
Hi. I'm a 60 y/o female in good health. Had bad bronchitis 4 weeks ago, lasting a month. Put on 2 different antibiotics, then prednisone taper. Ay end of taper, I developed a wierd skin rash on arms, chest, legs. Starts out as dark brown spots, like age spots. Progresses to itching raised rash, then sores. I had cutaneuos larva migranis 5 yars ago, and it looked like that. Spread over last 2 weeks, with severe itching. I thought a prednisone reaction, but Doc said not. I also have traveled alot and stayed in hotels , so I feared bed bugs, lice, whatever. I did Nix as my head itched terribly. My doc made me feel like a fool, blew it off with"stop itching and forget about it' I have found one spot will burn horribly, and I tweeze the center, and feel I am extracting tiny bugs! I can see wings and shapes with a magnifying glass. SO... I tried topial hydrocortisone, with little relief. Tried Neosporin, as the sore are large in spots, and I worry about infection. Alas, this has caused another rash on top of original, looking like poison ivy, covering my body, and burning. I try alcohol and open air. I try sterile wound dressings so I wont itch. Nothing helps. Any ideas other than see a psychiatrist? (Im an ER nurse by trade, so should be able to fix this!)Most confusing factor is that the bumps start as brown disolorations, then evolve. I have a little bag of critters I have pulled from the paonful sores,as gross as it someone can see the culprit??? Any ideas? I look horrible, and am embarrased to go to the ER or another dpctor.
Posted Sat, 21 Dec 2013 in Medicines and Side Effects
Answered by Dr. Vaibhav Gandhi 11 hours later
Brief Answer: looks as side effect of prednisone therapy Detailed Answer: Hello I have studied your case. As per your symptoms it looks as side effect of prednisone therapy. You may need clinical examination and medication and care accordingly so I will advise to consult physician or skin specialist. But you can prevent further damage by properly tapering drug and starting healthy life style. If you improve your immunity by healthy and fresh diet with high natural anti-oxidant then recovery is possible. I will advise you to take neurotropics like methylcobalamine for improving your skin. Many of my patients with chronic skin diseases find great relief by doing yoga, pranayama, and XXXXXXX XXXXXXX Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries. Wishing you good health. Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor